Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 137, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2013, 8:05 AM CDT for Hall County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2013, 8:05 AM CDT (13:05 UTC)
- Expired
- Jun 19, 2013, 8:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Hall County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 20.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 5:46 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 5:46 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 546 AM CDT WED JUN 19 2013 .AVIATION... VFR CONDITIONS EXPECTED TO PREVAIL AT BOTH SITES. THAT SAID...TSTM COMPLEX IN THE CENTRAL TEXAS PANHANDLE MAY AFFECT KCDS AROUND 13Z AND THUS HAVE ADDED MENTION OF TSTMS IN THE VICINITY AT THAT TERMINAL. INTO THE AFTERNOON...WE MAY SEE SOME TSTMS DEVELOP NW OF KLBB BUT COVERAGE APPEARS TOO LIMITED TO MENTION EXPLICITLY ATTM. IT WILL BE WARM TODAY-CHECK DENSITY ALTITUDE. && .PREV DISCUSSION... /ISSUED 300 AM CDT WED JUN 19 2013/ SHORT TERM... HIGH AMPLITUDE RIDGE IS PRESENT OVER THE CENTRAL USA THIS MORNING WITH A NOTABLE LOW COMING ASHORE THE OREGON COAST. FOR THE PAST COUPLE OF DAYS...NWP HAS HINTED AT A WEAKNESS IN THE RIDGE BUT INDICATIONS THIS MORNING POINT TOWARD A HIGH PRESSURE CENTER DEVELOPING NEAR THE BIG BEND INTO THURSDAY. WHAT DOES APPEAR IS THAT A LIMB OF ENERGY WILL ROTATE AROUND THE PACIFIC NW LOW. THIS WILL NO DOUBT CAUSE SOME DEGREE OF LIFT OVER THE AREA THOUGH THE MAIN INFLUENCE WILL BE WELL NW OF US. GIVEN THE LACK OF ANY REAL SYNOPTIC SCALE FORCING WORKING IN OUR FAVOR...WE MUST TURN TO MORE LOCAL EFFECTS TO ASCERTAIN IF WE WILL SEE PRECIPITATION. LEE TROUGH ALONG THE EASTERN SLOPE OF THE ROCKIES CONTINUES WITH PLENTIFUL MOISTURE BEING DRAWN IN. LOW LEVEL WIND FIELDS HAVE REMAINED SOUTHEASTERLY INDICATING THE PRESSURE GRADIENT CONTINUES TO BE STRONGER THAN TYPICAL. THERE ARE NO CLEAR INDICATIONS OF ANY BOUNDARIES IN NWP WITH THE POSSIBLE EXCEPTION OF WEAK CONVERGENCE OVER THE ROLLING PLAINS AS WINDS BACK A BIT THIS AFTERNOON. BEST THETA-E FIELDS WILL BE LOCATED WEST AND NORTHWEST THIS AFTERNOON AND FCST SOUNDINGS DO INDICATE THINGS REMAINING CAPPED EAST WITH SOME POTENTIAL FOR ISOLATED TO PERHAPS SCATTERED STORMS THIS AFTERNOON AND EVENING. INHERITED FCST APPEARS TO CAPTURE NEWEST THINKING QUITE WELL AND WILL ONLY MADE SMALL ADJUSTMENTS FOR POPS THIS AFTERNOON. CONDITIONAL SEVERE THREAT WILL EXIST WITH ANY STORMS WHICH BECOME ESTABLISHED AS MUCAPE OF 2KJ/KG AND BULK SHEAR OF 30-35 KTS WILL BE PRESENT. LONG TERM... THE SUBTROPICAL UA RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHERN PLAINS TOMORROW THROUGH THE WEEKEND...PROVIDING THE AREA WITH ABOVE NORM WARMTH /MID TO UPPER 90S/. BY THE WEEKEND HOWEVER...THE CENTER OF THE RIDGE WILL GET SHIFTED EAST TOWARDS NORTH CENTRAL TX/SW OK...COURTESY OF A BROAD UA LOW ACROSS THE NW PACIFIC CURRENTLY MOVING ONSHORE. AS SUCH...SW FLOW ALOFT WILL BE MOST PROMINENT NW OF THE CWA...FROM THE SWRN CONUS TO ACROSS THE CENTRAL/HIGH PLAINS. SFC LEE TROUGHING DRAPED FROM SERN CO TO SOUTH CENTRAL NM MAY BE A FOCUS FOR STORM DEVELOPMENT...COMBINED WITH THE TRANSPORT OF BAJA MOISTURE...TOPOGRAPHIC INFLUENCES AND DIURNAL HEATING. LOCALLY...STORMS WILL LIKELY BE HARD-PRESSED TO DEVELOP...BUT PRECIP ACTIVITY BRUSHING ACROSS THE WRN AND NWRN ZONES IS PLAUSIBLE...WITH HIGH DEPENDENCE ON THE EXACT LOCATION OF THE SFC TROUGH. WILL HOLD ON TO MENTIONABLE POPS ACROSS THE SAID AREAS EACH AFTN-EVENING TOMORROW AND FRIDAY...WITH 10-13 PERCENT POPS THROUGHOUT THE WEEKEND. NEXT WEEK...WARM CONDITIONS WILL ENSUE /90S/ AS THE UA RIDGE RETROGRADES BACK ACROSS THE CWA EARLY IN THE WEEK...TO NEAR THE FOUR-CORNERS BY MID-WEEK. GENERALLY...DRY CONDITIONS APPEAR TO DOMINATE DURING THE SAID RIDGE NORTHWESTWARD PROPAGATION...WITH THE EXCEPTION OF A WEAKNESS NOTED ALONG THE WESTERN PERIPHERY OF THE UA RIDGE /LIGHT QPF SIGNALS ACROSS THE FAR NWRN ZONES MONDAY EVENING/. NOT QUITE READY TO BITE ON THIS AS THE NEED FOR RUN TO RUN CONSISTENCY WITH REGARD TO THIS WEAKNESS IS DESIRED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 94 65 94 65 93 / 20 20 20 20 20 TULIA 92 68 94 67 94 / 20 20 10 10 10 PLAINVIEW 93 69 94 68 94 / 20 20 10 10 10 LEVELLAND 96 69 96 69 95 / 20 20 10 10 10 LUBBOCK 94 70 96 69 95 / 10 20 10 10 10 DENVER CITY 96 69 98 69 97 / 20 20 10 10 10 BROWNFIELD 96 70 97 68 96 / 10 20 10 10 10 CHILDRESS 93 70 98 71 98 / 10 20 10 10 0 SPUR 91 70 96 71 96 / 10 10 10 10 10 ASPERMONT 96 70 98 72 98 / 10 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Jun 19, 4:04 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 404 AM CDT WED JUN 19 2013 TXZ021>044-200915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 404 AM CDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND EVENING...GENERALLY WEST OF THE INTERSTATE 27 CORRIDOR. HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:20 AM CDT | Areal Flood Advisory | LUB | Hall | 2 hr |
| Jun 19, 8:31 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 29 min |
| Jun 19, 8:38 AM CDT | Flash Flood Warning | LUB | Hall | 112 min |
| Jun 19, 9:05 AM CDT | Special Weather Statement | LUB | Briscoe, Childress, Hall | 25 min |
| Jun 19, 9:34 AM CDT | Special Weather Statement | LUB | Briscoe, Childress, Hall | 26 min |
| Jun 19, 9:47 AM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 6 hr |
| Jun 19, 10:02 AM CDT | Special Weather Statement | LUB | Briscoe, Cottle, Hall, Motley | 28 min |
| Jun 19, 10:26 AM CDT | Flash Flood Warning | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 2 hr |
| Jun 19, 10:39 AM CDT | Special Weather Statement | LUB | Briscoe, Cottle, Hall, Motley | 36 min |
| Jun 19, 11:00 AM CDT | Special Weather Statement | LUB | Hall, Motley | 30 min |
| Jun 19, 12:02 PM CDT | Areal Flood Advisory | LUB | Cottle, Dickens, King, Motley | 3 hr |
| Jun 19, 12:34 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 2 hr |
| Jun 19, 1:25 PM CDT | Special Weather Statement | LUB | Stonewall | 35 min |
| Jun 19, 2:08 PM CDT | Special Weather Statement | LUB | Stonewall | 37 min |
| Jun 19, 3:41 PM CDT | River Flood Warning | LUB | Childress | 16 hr |
| Jun 19, 4:03 PM CDT | Special Weather Statement | LUB | Hockley | 27 min |
| Jun 19, 4:39 PM CDT | Special Weather Statement | LUB | Hockley | 21 min |
| Jun 19, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 43 min |
| Jun 19, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 22 min |
| Jun 19, 5:28 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 3 hr |
| Jun 19, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 62 min |
| Jun 19, 5:31 PM CDT | Tornado Warning | LUB | Hockley | 29 min |
| Jun 19, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb, Parmer | 35 min |
| Jun 19, 5:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 63 min |
| Jun 19, 6:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 37 min |
| Jun 19, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 47 min |
| Jun 19, 6:35 PM CDT | Areal Flood Advisory | LUB | Hockley | 3 hr |
| Jun 19, 6:41 PM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Lamb, Parmer | 3 hr |
| Jun 19, 6:46 PM CDT | Special Weather Statement | LUB | Terry | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.